Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 12, 2025, 1:58 AM MDT for Washington County, Utah. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2025, 1:58 AM MDT (07:58 UTC)
- Expired
- Oct 12, 2025, 3:36 AM MDT
- In force
- 98 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 63 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
927
WGUS55 KSLC 120758
FFWSLC
UTC053-121100-
/O.NEW.KSLC.FF.W.0041.251012T0758Z-251012T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
158 AM MDT Sun Oct 12 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Southeastern Washington County in southwestern Utah...
* Until 500 AM MDT.
* At 158 AM MDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
slot canyons, dry washes, highways, streets and
underpasses.
* Some locations that will experience flash flooding include...
Hildale and Water Canyon
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3705 11290 3700 11293 3700 11299 3700 11300
3700 11309 3709 11294 3708 11290
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster1 follow-up statement
601
WGUS75 KSLC 120936
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
336 AM MDT Sun Oct 12 2025
UTC053-120946-
/O.CAN.KSLC.FF.W.0041.000000T0000Z-251012T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
336 AM MDT Sun Oct 12 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN WASHINGTON
COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3705 11290 3700 11293 3700 11299 3700 11300
3700 11309 3709 11294 3708 11290
$$
WorsterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:04 PM MDT, 9 hours 54 minutes earlier.
Area forecast discussion, Oct 11, 4:04 PM MDT, 9 hours 54 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
404 PM MDT Sat Oct 11 2025
.SYNOPSIS...A strong cold front crosses the area through the
remainder of the day, bringing isolated strong thunderstorms and
moderate to heavy rainfall. Cooler and drier condition can be
expected for Sunday before temperatures trend warmer through the
early part of next week. The next storm system will impact the
area during the middle part of the week, with cooler temperatures
prevailing into the weekend.
&&
.DISCUSSION...Current satellite imagery shows a deep, cold trough
encroaching the CWA as the primary axis marches eastward through
central Nevada (as of 1530MDT). A notable area of convection
stretches along a line from southwest Tooele County northeastward
through northeastern Box Elder County this afternoon, primarily
tied to the cold frontal boundary associated with this trough.
Isolated showers and thunderstorms are noted ahead of this line
across northern Utah, with general airmass thunderstorms also
noted across a portion of southern Utah as anomalous moisture
remains in place. This cold frontal boundary, and associated
showers and thunderstorms, are expected to continue moving south
and east through the remainder of the afternoon and evening hours,
arriving on the Wasatch Front between 4-6PM. Scattered strong
wind gusts in excess of 40 mph are expected as this cold front
progresses, mainly under stronger thunderstorms. Behind the cold
frontal boundary, temperatures are expected to drop by upwards of
15-20 degrees in a matter of a couple of hours. This boundary will
continue its track through the remainder of Utah and southwest
Wyoming through the overnight hours, introducing a colder airmass
area-wide by around 6AM Sunday.
In the wake of this cold front, below average temperatures are
expected across the region on Sunday alongside overall drier
conditions as moisture lacks in the colder airmass. Daytime high
temperatures will range from about 5 to 10 degrees below
climatological averages for this time of year.
Through the remainder of the upcoming week, active weather is set
to continue as a mean trough will remain in place over the U.S.
West Coast. Through at least Tuesday, increasingly breezy
southwesterly winds are expected across Utah and southwest
Wyoming, though probability of meeting wind advisory (45 mph for
3+ hours) is relatively low (20-25%). Within this breezy southwest
flow, moisture is anticipated to increase in the lower levels
across the eastern half of Utah, bringing increasing chances for
showers and an isolated thunderstorm through the day. That said, a
deep atmospheric moisture profile does not appear likely at this
time, indicating that the overall threat for flash flooding will
be low... but not negligible.
Tuesday forward there is generally high confidence that the
aforementioned trough set up on the U.S. West Coast will progress
inland, shifting over Utah and southwest Wyoming. Current model
output indicates the highest likelihood of seeing scattered to
widespread precipitation will be across the northern half of the
forecast area. The overall areal extent of the next shot of
moisture will be dependent on how deep the trough becomes. Current
ensemble guidance shows only about a 30-40% chance that the trough
deepens enough to bring a shot of precipitation south of about
Nephi, with similar probabilities extending as far as Brian Head
for the mountainous terrain. Nonetheless, a cold airmass will
accompany the trough and bring another cooldown throughout the
forecast area. Cooler temperatures are expected to prevail through
the remainder of the week in the wake of this trough, with drier
conditions prevailing for much of Utah and southwest Wyoming.
&&
.AVIATION...KSLC...Gusty southerly winds precede a cold front
passage this afternoon, in addition to some isolated showers that
have a 30% chance to impact the terminal. Winds will transition
northwesterly behind the frontal boundary, with gusts 30-35 kts. A
band of heavy rain with embedded thunderstorms is also expected to
accompany the front, resulting in MVFR to brief IFR conditions due
to reductions in CIGS/VIS through around 02z. Expect winds and
precipitation to gradually wane after 02z through the remainder of
the TAF period.
.REST OF UTAH AND SOUTHWEST WYOMING...Scattered thunderstorms will
continue to develop this afternoon and push east this evening.
Expect a line of rain and thunderstorms to develop along a cold
front around 23-01Z this afternoon extending from northern terminals
down to southern terminals. This line of rain and storms will
push east of all terminals by 05-06Z, lingering the longest at
KCDC and KSGU. As these rain showers and storms impact terminals
this afternoon and evening MVFR CIGS and down to IFR VIS is
possible at times. Strong to severe storms remain possible as
well. Conditions should slowly improve behind the cold front
overnight.
Ahead of the cold front wind will be breezy from the southwest,
especially at KCDC and KSGU. Behind the front wind will become
northwesterly this evening, but will quickly become light overnight
after 06Z.
&&
.FIRE WEATHER...The current cold storm system moving through Utah will
bring high chances for wetting rains across the northern half of
the area through the remainder of the evening and overnight hours
while the southern half of the area will see more isolated chances
for wetting rain. In addition, a strong cold front will traverse
the state through the next 6-10 hours, bringing a wind shift from
southwest to northwest. In the wake of the storm system, much
cooler temperatures will be seen area-wide alongside drier
afternoon conditions.
By Monday, another storm system will begin to develop along the
U.S. West Coast which will help to bring an increase in
southwesterly winds through at least Tuesday. Moisture streaming
up from the south will also kick off another round of showers and
isolated thunderstorms across the eastern half of Utah on Monday
and a portion of Tuesday. As the area of low pressure shifts
inland, we'll see another shot of widespread precipitation,
primarily across the northern half of Utah, from Wednesday into
Thursday. Another shot of cold air will also accompany the
precipitation, bringing potential for high elevation snowfall.
Cooler temperatures remain in place through the remainder of the
week and into the weekend, though the airmass will gradually dry
in the wake of another cold front.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch until midnight MDT tonight for UTZ113-114-117-
120>131.
WY...None.
&&
PUBLIC...Webber
AVIATION...Whitlam
FIRE WEATHER...Webber
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 6:05 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 25 min |
| Oct 11, 6:28 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 17 min |
| Oct 11, 11:01 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.